Alert archive / Kentucky / Flash Flood Warnings in 2022
Flash Flood Warning 1, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at May 6, 2022, 1:50 PM EDT for 5 counties in Kentucky; Clermont County, Ohio. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2022, 1:50 PM EDT (17:50 UTC)
- Expired
- May 6, 2022, 4:47 PM EDT
- In force
- 3 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bracken County, KY, Campbell County, KY, Grant County, KY, Kenton County, KY, Pendleton County, KY, Clermont County, OH
The radar
The Cincinnati radar (KILN), 85 km from the middle of the area, began a volume at 17:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.8 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 481 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
140
WGUS51 KILN 061750
FFWILN
KYC023-037-081-117-191-OHC025-062100-
/O.NEW.KILN.FF.W.0001.220506T1750Z-220506T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wilmington OH
150 PM EDT Fri May 6 2022
The National Weather Service in Wilmington has issued a
* Flash Flood Warning for...
Northwestern Bracken County in northern Kentucky...
Southern Campbell County in northern Kentucky...
Northeastern Grant County in northern Kentucky...
Southern Kenton County in northern Kentucky...
Pendleton County in northern Kentucky...
Southwestern Clermont County in southwestern Ohio...
* Until 500 PM EDT.
* At 150 PM EDT, radar indicated thunderstorms producing heavy rain
across the warned area. Between 1 and 2 inches of rain have
fallen. Additional rainfall amounts of 1 to 2 inches are possible.
Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that may experience flash flooding include...
Alexandria, Williamstown, Falmouth, Claryville, New Richmond, Dry
Ridge, Butler, Neville, Cold Spring, Mentor, Moscow, California,
Chilo, Greenwood, Gene Snyder Airport, Catawba, Morning View,
Grants Lick and Kincaid Lake State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
To report flash flooding, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3888 8449 3899 8430 3885 8413 3877 8414
3854 8452 3863 8465
FLASH FLOOD...RADAR INDICATED
$$
Hickman2 follow-up statements
632
WGUS71 KILN 061908
FFSILN
Flash Flood Statement
National Weather Service Wilmington OH
308 PM EDT Fri May 6 2022
KYC023-081-191-061918-
/O.CAN.KILN.FF.W.0001.000000T0000Z-220506T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bracken KY-Grant KY-Pendleton KY-
308 PM EDT Fri May 6 2022
...FLASH FLOOD WARNING IS CANCELLED FOR NORTHWESTERN BRACKEN,
NORTHEASTERN GRANT AND PENDLETON COUNTIES...
Flooding is no longer expected to pose a threat. Please continue to
heed remaining road closures.
A Flood Watch remains in effect until 100 AM EDT Saturday for
portions of Southeast Indiana, Kentucky and Ohio.
LAT...LON 3888 8449 3899 8430 3885 8413 3879 8414
3880 8420 3881 8422 3883 8423 3887 8423
3881 8441 3879 8455
$$
KYC037-117-OHC025-062100-
/O.CON.KILN.FF.W.0001.000000T0000Z-220506T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Campbell KY-Kenton KY-Clermont OH-
308 PM EDT Fri May 6 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON FOR SOUTHERN CAMPBELL, SOUTHERN KENTON AND SOUTHWESTERN
CLERMONT COUNTIES...
At 308 PM EDT, the public reported flooding in several locations
within the warning area. Between 1 and 2 inches of rain have fallen.
Additional rainfall amounts of 0.5 to 1 inch are possible.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Public reported.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that may experience flash flooding include...
Alexandria, Claryville, New Richmond, Neville, Cold Spring,
Mentor, Moscow, California, Chilo, Gubser Mill, Campbell County
Lake, Aspen Grove, Grants Lick, White Villa, Morning View and
Fiskburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Move to higher ground now. Act quickly to protect your life.
To report flash flooding, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3888 8449 3899 8430 3885 8413 3879 8414
3880 8420 3881 8422 3883 8423 3887 8423
3881 8441 3879 8455
FLASH FLOOD...OBSERVED
$$
KC514
WGUS71 KILN 062047
FFSILN
Flash Flood Statement
National Weather Service Wilmington OH
447 PM EDT Fri May 6 2022
KYC037-117-OHC025-062057-
/O.CAN.KILN.FF.W.0001.000000T0000Z-220506T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Campbell KY-Kenton KY-Clermont OH-
447 PM EDT Fri May 6 2022
...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHERN CAMPBELL, SOUTHERN
KENTON AND SOUTHWESTERN CLERMONT COUNTIES...
The most widespread heavy rain has ended. However, additional
rainfall will be possible with thunderstorms through early evening.
Widespread flooding is no longer expected to pose a threat. Please
continue to heed remaining road closures.
A Flood Watch remains in effect until 100 AM EDT Saturday for
portions of Southeast Indiana, Kentucky and Ohio.
LAT...LON 3888 8449 3899 8430 3885 8413 3879 8414
3880 8420 3881 8422 3883 8423 3887 8423
3881 8441 3879 8455
$$
KCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at May 6, 1:44 PM EDT, 6 minutes earlier.
Area forecast discussion, May 6, 1:44 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
144 PM EDT Fri May 6 2022
.SYNOPSIS...
Slow-moving low pressure will track across the area this
afternoon and tonight before finally exiting Saturday afternoon.
This will result in cool and wet weather. High pressure will
build in bringing an extended period of dry conditions with a
warming trend.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
We are currently in a lull as the initial batch of heavy rain
associated with isentropic lift has moved northeast. Minor
flooding has required the issuance of flood advisories around
I-71 where rainfall approached 3 inches in spots.
However, additional showers as well as thunderstorms will pivot
into the area this afternoon as low pressure moves into
southern counties. Instability will be modest with tall, mainly
skinny CAPE. Low level wind fields will generally be light but
have good turning. Severe threat does not look too impressive,
although cannot rule out a local enhancement in wind fields that
would allow some stronger storms to form. Potential for heavy
rain looks a bit better. Precipitable water is forecast over
1.25 and some training will be possible mainly near/north of an
east-west oriented occluded front that will be extending east
from the approaching low. Have expanded our flood watch to
include northern Kentucky and all of our southeast counties.
Highs will be in the lower to mid 60s again along and north of
I-70. Elsewhere will likely warm up a bit more but no higher
than lower 70s.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
Showers will continue through the night as low pressure meanders
across southern Ohio. Thunder will diminish in the evening. The
axis of heavier rain may lift just a bit further north than
where it is forecast for today, but there will still be a threat
especially into the evening.
Showers will diminish on Saturday as the low moves off to the
southeast. But clouds will persist. This combined with cold air
advection on the back side of the low will keep highs only in
the 50s for most places.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
Main batch of moisture associated with the upper low drifts away
from the local area to start the extended period Saturday night as
the cyclone parks itself just off the eastern seaboard. Outside of a
diurnal cumulus cloud layer and partly to mostly cloudy skies on
Sunday afternoon, fair weather can be expected through much of the
period. In fact, with a weak easterly gradient at the surface, would
imagine there will be generally clear skies starting Monday and
continuing through at least mid week.
An Omega-type blocking pattern is showcased on the ECMWF and GFS
ensembles through the period, so high temperatures will warm
considerably Sunday into Monday, then build to near summertime
values Tuesday through at least Thursday.
It's a bit early to have much confidence in the details... but both
ensemble systems show the upper low in the western Atlantic to drift
back to the west to form a Rex-type blocking pattern by Thursday.
Persistent easterly flow at the surface continues, suggesting
perhaps some increase in low-level moisture off the Atlantic
Ocean.
&&
.AVIATION /18Z FRIDAY THROUGH TUESDAY/...
Aviation will continue to be impacted by slow moving low
pressure. There will be thunderstorms at CVG and LUK this
afternoon into evening, with VCTS and prevailing showers at DAY
ILN CMH and LCK. Ceilings generally MVFR are forecast to fall
to IFR tonight as the boundary layer saturates. Precip may end
as deeper moisture departs, but winds will increase from the
north to northeast late tonight to Saturday afternoon as the
pressure gradient tightens behind the low, with gusts over 20
knots likely. We could see slow improvement to MVFR Saturday
afternoon as drier air gradually works in.
OUTLOOK...MVFR ceilings continuing into Saturday afternoon.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Flood Watch through late tonight for OHZ046-053>056-061>065-
070>074-077>082-088.
KY...Flood Watch through late tonight for KYZ089>100.
IN...Flood Watch through late tonight for INZ075-080.
&&
SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...ConiglioHazardous weather outlook, May 6, 1:02 PM EDT, 48 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 102 PM EDT Fri May 6 2022 OHZ026-034-035-042>045-051-052-071715- Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-Miami-Champaign- 102 PM EDT Fri May 6 2022 This Hazardous Weather Outlook is for Central Ohio and West Central Ohio. .DAY ONE...This afternoon and tonight. Heavy rainfall may cause localized flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ046-071715- Delaware- 102 PM EDT Fri May 6 2022 ...FLOOD WATCH IN EFFECT UNTIL 1 AM EDT SATURDAY... This Hazardous Weather Outlook is for Central Ohio. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ075-080-KYZ089>100-OHZ053>056-061>065-070>074-077>082-088-071715- Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Clark-Madison-Franklin OH- Licking-Montgomery-Greene-Fayette OH-Pickaway-Fairfield-Butler- Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-Highland-Adams- Pike-Scioto- 102 PM EDT Fri May 6 2022 ...FLOOD WATCH IN EFFECT UNTIL 1 AM EDT SATURDAY... This Hazardous Weather Outlook is for Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ050-058-059-066-073-074-OHZ060-071715- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Preble- 102 PM EDT Fri May 6 2022 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana and West Central Ohio. .DAY ONE...This afternoon and tonight. Heavy rainfall may cause localized flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, May 6, 8:44 AM EDT, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
844 AM EDT FRI MAY 6 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM HEAVY RAIN 4 WSW MORROW 39.32N 84.19W
05/06/2022 M2.04 INCH WARREN OH NWS EMPLOYEE
LAST 24 HOURS.
&&
HICKMANLocal storm report, May 6, 9:22 AM EDT, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
922 AM EDT FRI MAY 6 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 AM HEAVY RAIN 3 ESE DOWNTOWN COLUMBUS 39.94N 82.95W
05/06/2022 M1.20 INCH FRANKLIN OH TRAINED SPOTTER
DURING THE PAST 1.75 HOURS.
&&
HICKMANLocal storm report, May 6, 10:28 AM EDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1028 AM EDT FRI MAY 6 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 AM HEAVY RAIN 2 SSE GROVE CITY 39.85N 83.06W
05/06/2022 M1.38 INCH FRANKLIN OH COCORAHS
1.38 INCHES OF RAIN FELL BETWEEN 7AM-10AM. RESULTED IN
MINOR FLOODING.
&&
MECLocal storm report, May 6, 11:15 AM EDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1115 AM EDT FRI MAY 6 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM HEAVY RAIN NEWARK 40.06N 82.40W
05/06/2022 M1.46 INCH LICKING OH TRAINED SPOTTER
1.46 INCHES OF RAIN HAS FALLEN SINCE MIDNIGHT ON 5/6 IN
THE CITY OF NEWARK.
&&
MECLocal storm report, May 6, 1:29 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
129 PM EDT FRI MAY 6 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM FLOOD 1 E HEBRON 39.96N 82.48W
05/06/2022 LICKING OH EMERGENCY MNGR
WIDESPREAD STANDING/PONDING WATER AT MOBILE HOME PARK.
ADDITIONAL FLOODING ALONG PORTION OF LAKEWOOD DRIVE. TIME
OF EVENT ESTIMATED.
&&
KCSpecial weather statement, May 6, 1:37 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Wilmington OH
137 PM EDT Fri May 6 2022
KYZ093-OHZ078-079-061800-
Campbell KY-Clermont OH-Brown OH-
137 PM EDT Fri May 6 2022
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHERN CAMPBELL,
CENTRAL CLERMONT AND WEST CENTRAL BROWN COUNTIES THROUGH 200 PM
EDT...
At 137 PM EDT, a strong thunderstorm was located over New Richmond,
moving northeast at 25 mph.
HAZARD...Wind gusts up to 40 mph, half inch hail, and very heavy
rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects. Visibility will be poor and hydroplaning is
possible.
Locations impacted include...
Alexandria, Amelia, Bethel, New Richmond, Williamsburg, Batavia,
Owensville, Mentor, California, Clermont County Airport, Lindale,
Saltair, East Fork State Park, New Palestine, Gubser Mill,
Nicholsville, Blairsville, Bantam and Locust Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3886 8432 3897 8438 3915 8410 3897 8395
TIME...MOT...LOC 1737Z 236DEG 22KT 3895 8429
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
ARThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 5:42 AM EDT | Areal Flood Advisory | ILN | Boone, Campbell, Kenton | 3 hr |
| May 6, 10:20 AM EDT | Flood Watch | ILN | Boone, Bracken, Campbell, Carroll, Gallatin, Grant and 6 more | 15 hr |
| May 6, 1:28 PM EDT | Areal Flood Advisory | ILN | Bracken, Campbell, Grant, Kenton, Owen, Pendleton | 3 hr |
| May 6, 2:17 PM EDT | Areal Flood Advisory | ILN | Campbell | 5 hr |
| May 6, 3:38 PM EDT | Areal Flood Advisory | ILN | Bracken, Mason | 3 hr |
| May 6, 3:50 PM EDT | Areal Flood Advisory | ILN | Mason, Robertson | 3 hr |
| May 6, 4:09 PM EDT | Flash Flood Warning | ILN | Mason, Robertson | 3 hr |
| May 6, 4:09 PM EDT | Special Weather Statement | ILN | Grant, Pendleton | 36 min |
| May 6, 4:26 PM EDT | Special Weather Statement | ILN | Bracken | 34 min |
| May 6, 4:37 PM EDT | Flash Flood Warning | ILN | Mason | 3 hr |
| May 6, 4:41 PM EDT | Areal Flood Advisory | ILN | Bracken, Gallatin, Grant, Pendleton | 2 hr |
| May 6, 4:55 PM EDT | Areal Flood Advisory | ILN | Lewis | 3 hr |
| May 6, 5:05 PM EDT | Flash Flood Warning | ILN | Lewis, Mason | 3 hr |
| May 6, 5:46 PM EDT | Areal Flood Advisory | ILN | Lewis | 3 hr |
| May 6, 7:21 AM EDT | Areal Flood Advisory | ILN | Brown, Clark, Clermont, Clinton, Delaware, Fairfield and 9 more | 5 hr |
| May 6, 11:30 AM EDT | River Flood Warning | ILN | Licking | 6 hr |
| May 6, 1:37 PM EDT | Special Weather Statement | ILN | Clermont | 23 min |
| May 6, 1:57 PM EDT | Special Weather Statement | ILN | Clermont | 33 min |
| May 6, 2:22 PM EDT | River Flood Warning | ILN | Fairfield, Licking | 32 hr |
| May 6, 2:33 PM EDT | River Flood Warning | ILN | Licking | 4 hr |
| May 6, 3:49 PM EDT | Special Weather Statement | ILN | Ross | 26 min |
| May 6, 4:18 PM EDT | Areal Flood Advisory | ILN | Clinton, Fayette, Greene, Ross, Warren | 16 hr |
| May 6, 4:33 PM EDT | Flash Flood Warning | ILN | Clinton, Fayette, Greene, Ross | 3 hr |
| May 6, 4:56 PM EDT | Special Weather Statement | ILN | Warren | 34 min |
| May 6, 5:01 PM EDT | Areal Flood Advisory | ILN | Hamilton | 2 hr |
| May 6, 5:08 PM EDT | Areal Flood Advisory | ILN | Hocking, Pickaway | 3 hr |
| May 6, 5:48 PM EDT | Areal Flood Advisory | ILN | Butler | 3 hr |
| May 6, 6:05 PM EDT | Flash Flood Warning | ILN | Butler | 85 min |
| May 6, 6:08 PM EDT | Special Weather Statement | ILN | Hamilton | 37 min |
Nearby
Flash Flood Warnings in Kentucky, 2022Flash Flood Warnings in Ohio, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.